Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 53, NWS Cleveland, OH

November 5, 2016

NWS Cleveland, OH issued this small craft advisory at Nov 5, 2016, 2:26 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2016, 2:26 PM EDT (18:26 UTC)
Expired
Nov 5, 2016, 9:00 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

822 
WHUS71 KCLE 051826
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
226 PM EDT SAT NOV 5 2016


LEZ147>149-060100-
/O.NEW.KCLE.SC.Y.0053.161105T1826Z-161106T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
226 PM EDT SAT NOV 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

GARNET

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:58 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 5, 12:58 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1258 PM EDT Sat Nov 5 2016

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL WEAKEN ENOUGH ON TUESDAY TO ALLOW
A WEAK COLD FRONT TO PUSH SOUTHEAST ACROSS LAKE ERIE. THE HIGH WILL
DRIFT OFF TO THE SOUTHEAST BY FRIDAY AND A STRONGER COLD FRONT WILL
MOVE SOUTHEAST ACROSS THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cloud cover in the east has been mostly confined to the eastern
portion of Erie County, PA but will increase across Crawford
County this afternoon. Adjusted the cloud cover for the Ohio
Counties near Lake Erie to just be mostly sunny as cloud cover
does not look like it will expand westward.

Previous discussion...High pressure pushing up the ohio valley
should provide dry conditions for today. The will probably be
enough of an effect from the upper trough to the east for a sct cu
field for the east part of the snowbelt that should last most of
the day. High, thin clouds will also be steaming se into the cwa.

The clouds in the east will keep temps down there with highs only in
the mid 50s while most of the rest of the area sees highs from 59 to
64.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Some lake effect clouds will probably hang around the east part of
the snowbelt tonight, otherwise high pressure over the area should
result in mostly clear skies into monday night with dry wx.

The high will weaken enough to allow a weak cold front to push se
across the ne half of the cwa around early tue night. Models
continue to show a narrow band of moisture pooled along this front
with a few possible shra for mainly the ne half by tue night.

Temps should run a little above normal thru tue night.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The long term begins Wednesday with the ECMWF and GFS in good
agreement with the upper heights across the central portion of the
nation however the GFS shows an upper trough exiting the Great Lakes
region toward the southeast.  The 12z ECMWF didn't show it but the
00Z run now does have it. So will make the change and add precip
into the forecast for Wednesday.  Will have chance pops for the
morning dropping to slight chance in the afternoon.  The next chance
for precip will come Friday.  Models in good enough agreement
showing an upper trough digging through eastern Canada with
significant height falls across the Great Lakes into the Ohio
Valley. Models differ on timing of the cold front Friday but by
friday evening 850mb temps are -5 to -6c with -6 to -9c across the
area by Saturday morning. If this holds in later model runs this
could be out first accumulating lake effect event of the season. Now
though its a bit premature to jump in with both feet.  Will lower
temps from previous forecasts for Friday night and Saturday and will
also add a mix of rain and snow northeast.  Highs 55 to 60 Wednesday
through Friday and in the mid 40s to near 50 Saturday.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
High pressure will remain over the area through the forecast
period. Some low level moisture has moved into parts of NW PA
early this afternoon. Some MVFR ceilings are associated with it
and may move into ERI. 12Z NAM model shows these clouds moving
southeast of ERI this evening. With the high centered over the
region tonight, clear skies and light winds will prevail. Some of
the guidance is suggesting fog for Sunday AM. I will hedge the
forecast slightly in that direction and introduce some MVFR
visibility for a few of the traditional fog sites.

OUTLOOK...Mainly VFR expected.

&&

.MARINE...
High pressure over the lower Ohio Valley coupled with low pressure
in New England will produce enough of a gradient on Lake Erie for
15to 20 knots westerly winds today driving waves of up to 4 feet on
central and east.  Winds will diminish this evening as they turn
more northerly.  High pressure will then build over the lake
Saturday into Sunday keeping winds light. Winds will remain mainly
southerly Sunday night through Monday night before turning southwest
tuesday increasing to 10 to 15 knots as a cold front approaches from
the northwest. Wednesday high pressure will build toward the area
from the Central Plains driving a north wind on the lake of 5 to 15
knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Adams/KEC
SHORT TERM...Adams
LONG TERM...TK
AVIATION...Garnet
MARINE...TK
Hazardous weather outlook, Nov 5, 4:09 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
409 AM EDT SAT NOV 5 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-060815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
409 AM EDT SAT NOV 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.